Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 17, NWS Charleston, SC

June 2, 2018Beaufort County, Jasper County, South Carolina; Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2018, 4:46 PM EDT for Beaufort County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 4:46 PM EDT (20:46 UTC)
Expired
Jun 2, 2018, 5:32 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:02 PM EDTTSTM WND DMGSwitzerland, SCJASPER COUNTY 911 REPORTED A TREE DOWN ON I-95 SOUTHBOUND NEAR MM15.
Jun 2, 5:27 PM EDTTSTM WND DMG2 S Ridgeland, SCSCHP REPORTS A TREE DOWN ON BEES CREEK RD NEAR SCARLETT IBIS DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS52 KCHS 022046
SVRCHS
GAC103-SCC013-053-022145-
/O.NEW.KCHS.SV.W.0017.180602T2046Z-180602T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
446 PM EDT SAT JUN 2 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Effingham County in southeastern Georgia...
  Beaufort County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 545 PM EDT.

* At 446 PM EDT, severe thunderstorms were located along a line
  extending from 17 miles west of Ridgeland to near Springfield,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Ridgeland, Springfield, Jasper, Rincon, Hardeeville, Grahamville,
  Ebenezer and Marlow.

This warning includes I-95 in South Carolina between mile markers 2
and 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3252 8134 3252 8094 3223 8092 3224 8140
TIME...MOT...LOC 2046Z 257DEG 33KT 3249 8128 3230 8132 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
716 
WWUS52 KCHS 022102
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
502 PM EDT SAT JUN 2 2018

GAC103-SCC013-053-022145-
/O.CON.KCHS.SV.W.0017.000000T0000Z-180602T2145Z/
Effingham GA-Beaufort SC-Jasper SC-
502 PM EDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EFFINGHAM...BEAUFORT AND JASPER COUNTIES...

At 502 PM EDT, severe thunderstorms were located along a line
extending from 9 miles west of Ridgeland to 7 miles southeast of
Springfield, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Ridgeland, Springfield, Jasper, Rincon, Hardeeville, Grahamville,
Ebenezer and Sun City.

This warning includes I-95 in South Carolina between mile markers 2
and 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3251 8128 3252 8094 3223 8092 3225 8135
TIME...MOT...LOC 2102Z 268DEG 27KT 3247 8115 3227 8125 

HAIL...1.00IN
WIND...60MPH
 
$$
163 
WWUS52 KCHS 022120
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
520 PM EDT SAT JUN 2 2018

GAC103-022130-
/O.CAN.KCHS.SV.W.0017.000000T0000Z-180602T2145Z/
Effingham GA-
520 PM EDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3250 8112 3252 8094 3223 8092 3224 8110
TIME...MOT...LOC 2120Z 257DEG 35KT 3251 8097 3229 8096 

$$

SCC013-053-022145-
/O.CON.KCHS.SV.W.0017.000000T0000Z-180602T2145Z/
Beaufort SC-Jasper SC-
520 PM EDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

At 520 PM EDT, severe thunderstorms were located along a line
extending from Ridgeland to 6 miles northwest of Bluffton, moving
east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Ridgeland, Jasper, Hardeeville, Grahamville, Pritchardville, Tillman,
Sun City and Switzerland.

This warning includes I-95 in South Carolina between mile markers 5
and 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3250 8112 3252 8094 3223 8092 3224 8110
TIME...MOT...LOC 2120Z 257DEG 35KT 3251 8097 3229 8096 

HAIL...<.75IN
WIND...60MPH
 
$$
780 
WWUS52 KCHS 022132
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
532 PM EDT SAT JUN 2 2018

SCC013-053-022142-
/O.CAN.KCHS.SV.W.0017.000000T0000Z-180602T2145Z/
Beaufort SC-Jasper SC-
532 PM EDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND JASPER COUNTIES
IS CANCELLED...
                
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However heavy rain is
still possible with these thunderstorms.

LAT...LON 3250 8112 3252 8094 3223 8092 3224 8110
TIME...MOT...LOC 2129Z 257DEG 33KT 3253 8087 3231 8086 

$$

MTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:27 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 2, 4:27 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
427 PM EDT Sat Jun 2 2018

.SYNOPSIS...
A warm and humid air mass will linger across the region through
the rest of this weekend. A cold front is forecast to sweep
across southeast South Carolina and Georgia late Sunday night
into Monday morning. In the wake of the front, a drier air mass
is expected to build across the Southeast U.S. through early
next week. During the mid to late week, conditions are expected
to see gradual increases in deep moisture.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
There is a Severe Thunderstorm Watch in effect for most of our
area until 8 PM this evening.

Radar shows a line of showers and thunderstorms moving across
our area. This matches up well with GOES water vapor imagery
and short-term models which have a mid-level disturbance
currently moving over our area. This is providing a forcing
mechanism for the storms. Additionally, radar and satellite
observations show the sea breeze is starting to move inland,
especially along the SC coast. This will help to initiate
storms along SC, and enhance the storms in GA.

CAM's have consistently been pointing to the inland storms
forming into a line over the next few hours and pushing towards
the coast. This matches up with what radar has been showing.
MLCAPES ~2,000 J/kg are located here along with low level lapse
rates of -7 C and plenty of moisture in the form of PWATs
>1.5". But shear remains the limiting factor for a widespread
severe event with 0-6km bulk shear 15-25 kt. The main risk
remains damaging winds as DCAPEs are good at 1,000-1,200 J/kg.

Tonight: Convection will gradually wind down and push off the
lower South Carolina coast during the evening hours. The speed
in which this occurs will be dependent on how organized
afternoon convection can become. Rain chances will diminish
through the night and debris cloudiness will steadily thin with
time. Could see some shallow ground fog and stratus develop
where winds drop off enough, but this is not expected to be
significant. Lows will range from the lower 70s inland to the
mid 70s at the beaches, but rain-cooled air could push lows down
even further.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Northwesterly flow aloft will prevail through the period as a deep
upper low develops across New England.

Sunday: In the wake of a upper level trough that will be situated
over the western Atlantic, sinking motion, lower amounts of
tropospheric moisture, and downslope low level flow off the
Appalachians should severely limit rain chances for much of the day.
All of the available guidance has trended drier on Sunday and have
lowered rain chances some but current thinking is that mention of
precipitation might not even be needed on Sunday. As a decent cold
front advances toward the area Sunday night any convection that
develops well northwest of the area with the front Sunday may be
able to move into especially northern areas. Maintained low end
chance of precipitation for most areas Sunday night. Highs on Sunday
should reach into the lower and mid 90s in many area as the sea
breeze will likely be pinned to the coast for much of the day. Mild
lows are expected Sunday night, mainly in the lower to mid 70s.

Monday and Tuesday: Surface high pressure will build into the area
and this will result in lower temperatures and dewpoints compared to
those from Sunday. Limited moisture in the mid and upper level,
modest moisture in the low levels, downslope flow, general sinking
motion in the wake of the western Atlantic trough and limited low
level focus preclude the mention of precipitation in the forecast.
Highs will be near 90 on Monday and mid to upper 80s on Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A broad trough will ripple over the region Wednesday through the
rest of the work week. GFS indicates that a S/W will amplify over
the southern Appalachians on Saturday. At the sfc, weak return flow
should supply the region with gradual increases in moisture and
instability. I will forecast diurnal SCHC PoPs through the late work
week. However, chances are expected to increase on Saturday as a
weak warm front lifts across the forecast area. High temperatures on
Saturday will feature near 90s across SE GA.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
KCHS: Mainly VFR. Synoptic models still keep the worst of the
convective coverage south of the terminal into this evening.
However, hi-res models still have some storms developing nearby
and then impacting the terminal. Given the ongoing uncertainty
at this point, we are continuing VCTS from 20-00Z. However, if
radar trends continue, we may need to amend to add a TEMPO
towards the second half of this time period. Any direct impacts
would lead to brief IFR visibilities in +TSRA, gusty winds, and
maybe even some small hail. Later this evening, storms will move
offshore and dissipate, allowing conditions to improve and VFR
to prevail.

KSAV: Radar indicates showers and thunderstorms nearby the
airport, with a stronger band approaching. Both radar trends
and hi-res models have the worst conditions from roughly
20-23Z. This is when we have a TEMPO for IFR, mainly due to
visibilities in +TSRA. Gusty winds are also possible. VCTS is
possible until about 00Z, but we continue to wait for better
radar trends to adjust this end time in the TAF. Conditions will
quickly improve this evening, with VFR prevailing.

Extended Aviation Outlook: Mainly VFR conditions expected through
late next week. A brief period of sub VFR conditions is possible
Sunday afternoon and/or Sunday evening if any showers or
thunderstorms immediately impact the terminals. Also, a brief period
of fog or ground fog is possible during the pre-dawn hours each
morning, especially Tuesday and Wednesday.

&&

.MARINE...
Into this Evening: There is a Severe Thunderstorms Watch for our
waters out 20 nm until 8 PM this evening. Thunderstorms will
produce gusty winds exceeding 34 kt with maybe even some small
hail.

Tonight: Thunderstorms will dissipate across the waters. Expect
SW winds 10-15 kt to prevail with seas 2-4 ft.

Sunday through Wednesday: In advance of a cold front, winds on
Sunday will be from the southwest. Scattered showers and
thunderstorms are expected, mainly Sunday night as the cold front
approaches and then moves through. Winds will turn northwest and
perhaps north behind the front Monday morning and then fairly
quickly become light and variable by later Monday and Monday night
and persist into mid week. Seas will mainly be 2 to 3 feet Sunday
and Sunday night then decreasing to mainly 1 to 2 feet through mid
week.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jun 2, 4:29 PM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
429 PM EDT Sat Jun 2 2018

AMZ374-GAZ087-032030-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-
429 PM EDT Sat Jun 2 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast Georgia.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-GAZ088-099>101-114>119-137>141-SCZ040-042>045-
047>052-032030-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-Screven-Candler-Bulloch-
Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham-
Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
429 PM EDT Sat Jun 2 2018

...SEVERE THUNDERSTORM WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 2, 3:41 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
341 PM EDT SAT JUN 2 2018

GAZ088-SCZ040-042-022030-
Screven-Allendale-Hampton-
341 PM EDT SAT JUN 2 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES...

At 341 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Millett to
Woodcliff, and moving east at 15 mph.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of these storms include...
Allendale, Sylvania, Estill, Fairfax, Hiltonia, Gifford, Newington
and Oliver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3295 8171 3304 8156 3307 8160 3309 8160
      3308 8161 3310 8161 3316 8154 3311 8137
      3312 8120 3311 8118 3276 8122 3254 8149
      3251 8154 3267 8185
TIME...MOT...LOC 1941Z 284DEG 13KT 3312 8158 3272 8175
Special weather statement, Jun 2, 4:14 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
414 PM EDT SAT JUN 2 2018

GAZ101-116-118-119-SCZ047-048-051-022100-
Effingham-Coastal Chatham-Inland Chatham-Inland Bryan-Inland
Jasper-Coastal Jasper-Beaufort-
414 PM EDT SAT JUN 2 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EFFINGHAM...
CHATHAM...BEAUFORT AND JASPER COUNTIES...

At 414 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hutchinson
Island to near Ellabell, and moving east at 30 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Savannah, Hilton Head Island, Pooler, Bluffton, Richmond Hill,
Pembroke, Wilmington Island and Fort Pulaski National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3215 8175 3228 8109 3214 8070 3212 8072
      3207 8083 3205 8084 3201 8081 3195 8083
      3191 8087 3186 8107
TIME...MOT...LOC 2014Z 276DEG 27KT 3208 8105 3209 8144
Local storm report, Jun 2, 4:15 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     1 W SYLVANIA            32.75N  81.65W
06/02/2018                   SCREVEN            GA   911 CALL CENTER

            SCREVEN COUNTY 911 REPORTED A TREE DOWN ON FOREST ROAD
            IN SYLVANIA.

&&

EVENT NUMBER CHS1800389

JRL
Local storm report, Jun 2, 4:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     MARINE TSTM WIND 5 SE VALONA             31.42N  81.29W
06/02/2018  M44 MPH          MCINTOSH           GA   OFFICIAL NWS OBS

            SAPELO ISLAND NERRS REPORTED A GUST OF 44 MPH.

&&

EVENT NUMBER CHS1800390

JRL
Special weather statement, Jun 2, 4:36 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston SC
436 PM EDT SAT JUN 2 2018

GAZ100-101-SCZ047-022115-
Bulloch-Effingham-Inland Jasper-
436 PM EDT SAT JUN 2 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND JASPER COUNTIES...

At 436 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Guyton, or near Springfield, moving east at
45 mph.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
Springfield, Rincon, Hardeeville, Guyton, Purysburgh, Pineora,
Ebenezer and Marlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3241 8151 3247 8110 3224 8109 3222 8143
      3223 8142 3224 8144 3224 8146
TIME...MOT...LOC 2036Z 261DEG 39KT 3233 8139
Local storm report, Jun 2, 4:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             SAVANNAH                32.05N  81.08W
06/02/2018  E0.25 INCH       CHATHAM            GA   TRAINED SPOTTER

            SPOTTER REPORTED PEA SIZE HAIL NEAR INTERSECTION OF
            35TH AND PAULSEN ST.

&&

EVENT NUMBER CHS1800391

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:02 PM EDTSpecial Marine WarningCHS118 min
Jun 2, 3:37 PM EDTSpecial Marine WarningCHS113 min
Jun 2, 3:41 PM EDTSpecial Weather StatementCHSAllendale49 min
Jun 2, 3:54 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min
Jun 2, 4:36 PM EDTSpecial Marine WarningCHS84 min
Jun 2, 4:55 PM EDTSpecial Weather StatementCHSBeaufort35 min
Jun 2, 5:25 PM EDTSpecial Marine WarningCHS2 hr
Jun 2, 5:39 PM EDTSpecial Weather StatementCHSBeaufort51 min
Jun 2, 6:04 PM EDTSpecial Marine WarningCHS116 min
Jun 2, 6:13 PM EDTSpecial Weather StatementCHSCharleston, Dorchester32 min
Jun 2, 6:36 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Jun 2, 7:19 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 2, 7:33 PM EDTSpecial Weather StatementCHSGeorgetown27 min
Jun 1, 8:07 PM EDTSpecial Weather StatementCHSCandler, Screven23 min
Jun 1, 8:33 PM EDTSpecial Weather StatementCHSBulloch, Effingham, Evans42 min
Jun 2, 6:38 AM EDTRiver Flood WarningCHSTattnall, Toombs4 days
Jun 2, 2:06 PM EDTSpecial Weather StatementCHSLong39 min
Jun 2, 2:27 PM EDTSevere Thunderstorm WarningCHSLiberty, Long63 min
Jun 2, 3:29 PM EDTSpecial Weather StatementCHSMcIntosh46 min
Jun 2, 4:14 PM EDTSpecial Weather StatementCHSBryan, Chatham46 min
Jun 2, 4:36 PM EDTSpecial Weather StatementCHSEffingham39 min
Jun 2, 4:59 PM EDTSpecial Weather StatementCHSChatham31 min
Jun 2, 7:40 PM EDTRiver Flood WarningCHSBryan, Bulloch, Chatham, Effingham7 days

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.